Differential Equations

, Volume 51, Issue 5, pp 683–700 | Cite as

Optimal resource allocation program in a two-sector economic model with an integral type functional for various amortization factors

  • Yu. N. KiselevEmail author
  • M. V. Orlov
  • S. M. Orlov
Control Theory


We study the resource allocation problem in a two-sector economic model with a two-factor Cobb–Douglas production function for various amortization factors on a finite time horizon with a functional of the integral type. The problem is reduced to a canonical form by scaling the state variables and time. We show that the extremal solution constructed with the use of the maximum principle is optimal. For a sufficiently large planning horizon, the optimal control has two or three switching points, contains one singular segment, and is zero on the terminal part. The considered problem with different production functions admits a biological interpretation in a model of balanced growth of plants on a given finite time interval.


Cauchy Problem Costate System Switching Point Extremal Solution PONTRYAGIN Maximum Principle 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Kiselev, Yu.N., Orlov, M.V., and Orlov, S.M., Study of a Two-Sector Economic Model with a Functionalof Integral Type, Vestnik Moskov. Univ. Ser. XV Vychisl. Mat. Kibernet., 2013, no. 4, pp. 27–37.MathSciNetGoogle Scholar
  2. 2.
    Kiselev, Yu.N., Avvakumov, S.N., and Orlov, M.V., Optimal’noe upravlenie. Lineinaya teoriya i prilozheniya(Optimal Control. Linear Theory and Applications), Moscow, 2007.Google Scholar
  3. 3.
    Ashmanov, S.A., Vvedenie v matematicheskuyu ekonomiku (Introduction to Mathematical Economics), Moscow: Nauka, 1984.Google Scholar
  4. 4.
    Ashmanov, S.A., Matematicheskie modeli i metody v ekonomike (Mathematical Models and Methods inEconomics), Moscow, 1980.Google Scholar
  5. 5.
    Avvakumov, S.N., Kiselev, Yu.N., Orlov, M.V., and Taras’ev, A.M., The Problem of ProfitMaximizationfor Cobb–Douglas Production Functions and CES, in Nelineinaya dinamika i upravlenie (NonlinearDynamics and Control), Emel’yanov, S.V. and Korovin, S.K., Eds., Moscow, 2007, no. 5, pp. 309–350.Google Scholar
  6. 6.
    Kiselev, Yu.N. and Orlov, M.V., Optimal Resource Allocation Program in a Two-Sector EconomicModelwith a Cobb–Douglas Production Function with Distinct Amortization Factors, Differ. Uravn., 2012,vol. 48, no. 12, pp. 1642–1657.MathSciNetGoogle Scholar
  7. 7.
    Iwasa, Y. and Roughgarden, J., Shoot/Root Balance of Plants: Optimal Growth of a System with ManyVegetative Organs, Theoret. Population Biology, 1984, vol. 25, pp. 78–105.zbMATHCrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2015

Authors and Affiliations

  1. 1.Lomonosov Moscow State UniversityMoscowRussia

Personalised recommendations